Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
dizzy

Has anyone tried GABA?

Recommended Posts

I was wondering if anyone has tried GABA (gamma amino butyric acid) as a replacement for benzodiazepenes (lorazepam, clonazepam).

Does anyone know if GABA can be measured by a blood test?

I have read that low GABA levels in the brain leads to a hyper stimulated state and anxiety.

Would an EEG show overstimulation in the brain?

Do POTS patients have low GABA? Or is it more likely to be high adrenaline.

I am interested in getting my levels of neurotransmitters checked - who would be best to interpret those results - a neurologist or endocrinologist?

Thanks for any help!

Susan

Share this post


Link to post
Share on other sites

Hi

Funny that you ask, I just started on Gabatril last week, andd I don't get seizures. It is supposed to work on GABA same way in brain as lorazepam but not be addictive. My problem is that I am taking 1/2 a 2mg ( lowest dose) pill at night and I am still much more tired and sleepy next day than without it. So far it has not done anything but the dose is very low.

I am taking it because I get internal tremors or electrical feeling daily if not all day, and think it could be some kind of unknown anxiety. My BP since I started eating salt is normal most of the time and I don't faint, but did have drop in BP and Elevated HR ( 20bpm) during tilt table test. My internal shaking and electrical ( adrenaline??) feeling and tiredness are my worst symptoms. I do get dizzy occasionally as well off and on.

I know many here have gotten tremors, but mine don't go away and I get them daily almost 24 hours a day and upon wakening etc. The lorazepam helped the tremors but I also take a small amount of that so I don't get addicted or too tired.

I dont know if anxiety has anything to do with this, but we will see if I can eventually tolerate more of the gabatril and still be able to function. I am also on lopressor 12.5mg 3 times a day.

Share this post


Link to post
Share on other sites

GABA abnormalities are one possible cause of POTS. GABA has also been implicated in alcoholism.

The thing about POTS, and dysautonomias generally, is that they seem to arise from a variety of sources, and these sources are not readily obvous. An abnormality in a single neurotransmitter is not often the single cause; more often, it's a symptom. The exact causes of my own OI have never been pinned down, but low fluid volume and vasodilation are definitely involved. These, in turn, are probably caused by something else.

Share this post


Link to post
Share on other sites

I did a little research on GABA on the net last night and from what I can find it is used for a variety of things. So far I've found it used for : anxiety,stress,epilepsy,lower back pain, tremors,hypertension,sleep interuptions,depression and growth hormone deficiency(storage of fat)

I bought a bottle at GNC and thought I'd try it. I couldn't find any negative affects or drug interactions so I figure why not!

I'm all for a natural substitute for something as addictive as lorazapam(sp?)

Keep me posted on your experience with it!

Deanna

Share this post


Link to post
Share on other sites

I did GABA and also before that LTheonine. If I recall the L-Theonine has a better shot at passing the blood brain barrier. But I did that "new" GABA that claims it does just that. If I recall I was more fond of the relaxation effect of the L-Theonine. But ultimately gave both of them up when I crashed HARD last spring. I don't believe it had anything to do with the GABA.

Share this post


Link to post
Share on other sites

Hi,

I don't know which test it is but I know that it would be 2 different tests to find out if you are lacking some in your brain or in your blood.

Share this post


Link to post
Share on other sites

I have the newer GABA and have been taking it sporadically. That's probably why I've not noticed much of a difference except that it does help with my sleep. I have to start taking it regularly.,

Share this post


Link to post
Share on other sites

Yes, I take GABA regularly. My autonomic cardio oked me taking it. I have taken it for several months now. I take 3oo mg./day. Mine also has Taurine, Inositol, and some B vitamins in it. It does not make me sleepy but it does lessen the severity of my autonomic seizure type activity. That helps me alot. I am very pleased with how it has helped me.

I have not had any blood tests for it or anything like that. I have read that it can help epilepsy. Although mine is not epilepsy. it is none the less just as debilitating. I am happy to be on something natural-- An amino acid and neurotransmitter. I am also still on my lorazapam daily to prevent convulsive activity. I think I need both or maybe I should try increasing my GABA. I started out taking 1 tab/day and now I take 3.

Smiles

Share this post


Link to post
Share on other sites

Yeah ive been considering trying Gaba once im out of this particularly nasty POZT hole and will let you know how it goes now that my doc has ok'd it.

Share this post


Link to post
Share on other sites

My dysautonomia is mild but I have been feling really better since I've taking GABA. I have done some reasearch on the internet and natural Gaba has no side effects (opposite from syntethic Gaba). It has also helped me with my sleep. When buying products with GABA look in the ingredients for PharmaGaba which I undestand is the only patented natural way of extracting GABA. I have tried Gaba from Natural Factors (Amazon) and Jarrow.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...